The Full Wiki

More info on Opioid overdose

Opioid overdose: Wikis

  

Note: Many of our articles have direct quotes from sources you can cite, within the Wikipedia article! This article doesn't yet, but we're working on it! See more info or our list of citable articles.

Encyclopedia

From Wikipedia, the free encyclopedia

Opioid overdose
Classification and external resources
ICD-10 F11..0, T40.0-T40.2
ICD-9 305.5, 965.0
eMedicine emerg/330

An opioid overdose is due to excessive use of narcotics.

It should not be confused with opioid dependency.

Contents

Symptoms

Symptoms and signs are often those of an opiate toxidrome. These include: decreased level of consciousness and pinpoint pupil except with meperidine ( Demerol ) where one sees dilated pupils.

Treatment

Naloxone is very effective at reversing symptoms due to an opioid overdose.[1]

Co ingestion

Opioid overdoses associated with benzodiazepines or alcohol leads to worse outcome.[2][3]

References








Got something to say? Make a comment.
Your name
Your email address
Message